• In the Spotlight:
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anyone have an IUD? (Mirena)

Have you gained weight from it?

Answer Question
 
Mom2Rebekah

Asked by Mom2Rebekah at 8:40 AM on Jan. 2, 2009 in Diet & Fitness

Level 1 (0 Credits)
Answers (9)
  • I had the mirena and I didn't gain weight, Just lost my period for the time it was in as well as my sex drive. I have the copper tip now, with no problems.
    kryssie78

    Answer by kryssie78 at 8:44 AM on Jan. 2, 2009

  • I have my second IDU but never had any weight gain with either. I do a have a thyroid condition which is something that you might want to check into. Are you have any other symptoms?
    maddiemygirl

    Answer by maddiemygirl at 9:05 AM on Jan. 2, 2009

  • I've had mine for 4 years now. No weight gain...well, maybe a little in the beginning, but nothing drastic. My period's have been really light, but lately i've had a lot of spotting in between periods. I tried the copper one but my body was rejecting it.
    xBuriedx13

    Answer by xBuriedx13 at 9:08 AM on Jan. 2, 2009

  • I have it also and Thank God I haven't gained any weight and it's not hard to loose either, but the IUD still sucks because I feel like I spot 2 out of the 4 weeks of the month
    determind

    Answer by determind at 9:47 AM on Jan. 2, 2009

  • Well I had a physical about a year ago and blood tests were done for thyroid and diabetes. Both came up negative.

    I had Googled 'Mirena weight gain' several months ago and had come up with one site that had about 70 pages of women complaining that they had gained 30-70 pounds within a 6 month period, some gained several dress sizes, some felt bloated and looked 5 months pregnant and no matter what they did exercise wise they can't get rid of the weight - some even had been active (previous to insertion) and going to the gym 5x a week and GAINED all this weight (never having a weight issue before in their lives) and can't seem to get it off!!

    I can't find that particular site, but found this one with some excessive weight gain complaints: http://www.medications.com/effect/view/27981
    Mom2Rebekah

    Answer by Mom2Rebekah at 9:50 AM on Jan. 2, 2009

  • oh here's another one... grrrrrrrrrrrrrrrrreat!!!

    http://community.homeandhealthtv.co.uk/eve/forums/a/tpc/f/586101191/m/410100491
    Mom2Rebekah

    Answer by Mom2Rebekah at 9:56 AM on Jan. 2, 2009

  • YESSSSS
    Anonymous

    Answer by Anonymous at 1:45 PM on Jan. 2, 2009

  • I have it and didnt gain any weight. I recently gained like 10 lbs but I have had the mirena for a year and a half. I gained weight b/c hubby came home from deployment so now I eat how he does. But it has caused me to be depressed. i am having it removed and having the hormone free one put in.
    sent4u5041

    Answer by sent4u5041 at 3:57 PM on Jan. 2, 2009

  • I was thinking about getting the non-hormonal one, but it's less effective and they say that it's possible to get heavier longer periods and bad cramping. UGH it's GREAT being a woman!!!! *says sarcastically*
    Mom2Rebekah

    Answer by Mom2Rebekah at 9:28 AM on Jan. 5, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.